MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 05/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 76-year-old male with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2026.On (b)(6) 2026, novocure received a report indicating that the patient experienced severe scalp pruritus.The patient contacted a physician and was prescribed an unspecified medication described as stronger than diphenhydramine.The patient reported that the medication caused significant drowsiness, prompting a switch to fexofenadine hydrochloride.It was further reported that the patient had used a triple antibiotic ointment and topical diphenhydramine on the scalp.According to the patient, the skin on the entire body was very pruritic, and the patient experienced excessive sweating, which was attributed to temozolomide therapy.The report additionally noted altered taste sensation, significant fatigue, and stomach discomfort, which the patient also attributed to temozolomide.On (b)(6) 2026, the patient reported that he was recommended by a healthcare provider to use zinc oxide cream for scalp itchiness.Multiple attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure¿s medical opinion is that the contribution of the transducer arrays to the skin inflammation/irritation cannot be ruled out.Drowsiness, sweating, altered taste sensation, fatigue and stomach discomfort were unrelated to device use.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25442775
Report Number3010457505-2026-00756
Device Sequence Number5740587
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)TFH208005
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale